Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 142, NWS Tulsa, OK

April 28, 1994Scott County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 28, 1994, 9:18 AM CDT for Scott County, Arkansas. It was in force for 27 min.

The area

The counties it named.

The facts

Issued
Apr 28, 1994, 9:18 AM CDT (14:18 UTC)
Expired
Apr 28, 1994, 9:45 AM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Scott County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 2.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 421 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
421 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 281418
SVRFSM
ARC127-281445-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
918 AM CDT THU APR 28 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  945 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST CENTRAL ARKANSAS
 
   ...EASTERN SCOTT COUNTY
 
A SEVERE THUNDERSTORM WAS LOCATED JUST EAST OF WALDRON MOVING NORTHEAST
AT 35 MPH.
 
 
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:40 AM CDT, 5 hours 38 minutes earlier.

Area forecast discussion, Apr 28, 3:40 AM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
340 AM CDT THU APR 28 1994

TRW HV CONTD THIS MORN ALG KS BORDER NR AND JUST W OF 60 KT LO LVL
JET. EXTENT OF SWD DVLPMENT HAS BEEN LIMITD APPARENTLY DUE TO LYR OF
WARM AIR ARND 700 MB. SHORTWV CURRENTLY MOVG NEWD OUT OF NEW MEXICO
MAY AID DVLPMENT A LTL FARTHER S INTO NE OR EAST CNTRL OK THIS MORN.
AS SHORTWV MVS RAPIDLY NE INTO NEBRASKA THIS MORN...LOW LVL JET
PROGD TO SHIFT FROM ERN OK INTO MO AND IL. BY THIS EVE...XPCT
SFC LO BE NR BRL WITH A SFC BNDRY/FRONT EXTDG SWWD INTO SE OK AND
NRN TX. MODELS INDICATE SIG MID/UPR LVL DRYING TO MOVE INTO NW PART
OF FA THIS AFTN BEHIND THE NEB VORT MAX.

STG SW FLOW PATN TO CONT INTO FRI WITH ANOTHER STG SHORTWV MOVG
OUT OF SRN ROCKIES FRI AFTN. SHUD BE A LULL IN TRW ACTIVITY THURS
NITE BEFORE STG WAA AND UVM FROM APCH SHORTWV ALLOW WDSPRD TRW TO DVLP
OVR MAINLY NE OK FRI/FRI NITE. MODELS INDICATE THAT THIS SHORTWV WL COME
OUT A LTL FARTHER S THAN PREV WAVE...AND THEREFORE XPCT TRW DVLPMENT
TO OCCUR FARTHER SOUTH. THE THREAT OF SVR WL CONT ON FRI...AND CUD
BE SOME REAL MONSTER STORMS ALG WARM FRONT IN SRN OK/NRN TX
IN STGLY SHEARED ENVIRONMENT.

TEMPS FCST CONTS TO BE DIFFICULT WITH BIG TEMP CONTRAST ACRS
FA. WL FCST PERSISTENCE FOR EXTRM SE OK AND GO WITH AN LFM/NGM
MOS BLEND ELSEWHERE.
                                                     /9

TUL 65/49/63/50 4267      MLC 70/56/69/56 3247
BVO 65/48/63/49 6267      IDB 84/67/83/66 3336

.TUL...NONE.

In the hours before

Special weather statement, Apr 28, 3:22 AM CDT, 5 hours 56 minutes before
OKZ054>064-280930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 AM CDT THU APR 28 1994

...THE SEVERE THUNDERSTORM WATCH FOR NORTHEAST OKLAHOMA HAS BEEN
CANCELLED...

AT 316 AM...SHOWERS AND THUNDERSTORMS WERE SCATTERED TO THE NORTH OF A
FAIRFAX TO BARTLESVILLE TO WELCH LINE.  THESE SHOWERS AND THUNDERSTORMS
WILL STAY BELOW SEVERE LIMITS AS THEY MOVE NORTHEAST AT 40 MILES AN
HOUR.  NO SEVERE WEATHER IS EXPECTED ACROSS NORTHEAST OKLAHOMA DURING
THE REMAINDER OF THE NIGHT.  THUS...THE SEVERE THUNDERSTORM WATCH FOR
NORTHEAST OKLAHOMA HAS BEEN CANCELLED.
Special weather statement, Apr 28, 4:54 AM CDT, 4 hours 24 minutes before
OKC113-281100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 AM CDT THU APR 28 1994

...STRONG THUNDERSTORM IN OSAGE COUNTY...

AT 452 AM...RADAR INDICATED A STRONG THUNDERSTORM IN xOSAGE COUNTY ABOUT
5 MILES NORTH OF PAWHUSKA. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH WILL
ACCOMPANY THIS STORM AS IT MOVES ACROSS BOWRING AND HULAH RESERVOIR. THE
STORM WAS MOVING NORTHEAST AT 45 MILES AN HOUR.
Special weather statement, Apr 28, 6:23 AM CDT, 2 hours 55 minutes before
OKZ054>071-281230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
623 AM CDT THU APR 28 1994

...SCATTERED STRONG THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA...

SCATTERED THUNDERSTORMS WERE MOVING ACROSS NORTHEAST OKLAHOMA EARLY THIS
MORNING. AT 620 AM...RADAR INDICATED SHOWERS AND THUNDERSTORMS SCATTERED
OVER THAT PART OF EASTERN OKLAHOMA NORTH OF A LINE FROM HANNA TO
STILWELL. MOVEMENT WAS NORTHEAST AT 45 MILES AN HOUR.

THE STRO4NGEST STORMS AT 620 AM WERE NEAR INOLA...NEAR COLLINSVILLE...AND
NEAR OKMULGEE. THESE STORMS MAY PRODUCE SOME PEA SIZE HAIL AND WIND
GUSTS TO 50 MPH.
Special weather statement, Apr 28, 6:52 AM CDT, 2 hours 26 minutes before
OKC035-041-115-281300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
652 AM CDT THU APR 28 1994

AT 645 AM...RADAR INDICATED A SHORT LINE OF THUNDERSTORMS FROM NEAR
WELCH TO VINITA TO BIG CABIN...IN CRAIG COUNTY. THIS LINE WAS MOVING
RAPIDLY TO THE NORTHEAST AT ABOUT 45 MPH. THIS LINE OF THUNDERSTORMS
WILL PRODUCE STRONG GUSTY WINDS...AND OCCASIONALLY SMALL HAIL AS IT
MOVES NORTHEAST. PEA SIZE HAIL WAS REPORTED IN BIG CABIN AT 645 AzM.

THE LINE WILL MOVE ACROSS THE REMAINDER OF CRAIG COUNTY IN BY 715
AM...AND WILL MOVE INTO WESTERN PORTIONS OF OTTAWA AND NORTHERN
DELAWARE COUNTIES AROUND 715 AM.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:05 AM CDTSevere Thunderstorm WarningTSACrawford, Sebastian55 min
Apr 28, 8:38 AM CDTSevere Thunderstorm WarningTSAMadison52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.